MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CELLEBRITY; BRUSH, BIOPSY, BRONCHOSCOPE (NON-RIGID)

BOSTON SCIENTIFIC CORPORATION CELLEBRITY; BRUSH, BIOPSY, BRONCHOSCOPE (NON-RIGID)
Model Number M00516011
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event was approximated to be (b)(6), 2019 as no event date was reported.(b)(4).Investigation results: a cellebrity cytology brush was received for analysis.Visual inspection of the returned device revealed that the working length (sheath and wire) was broken from the handle and was kinked in several locations.In addition, it was observed that the distal section of the device was cut and the brush was not returned for analysis.It is most likely that the distal section (brush) was cut in order to collect the sample to be analyzed, therefore it is not considered as an issue of the device.No other issues were noted.Based on the event description the problem was noticed during procedure.Handling and manipulation of the device during its use can lead to working length (sheath and wire) kinks.The kinks in the working length can cause friction between the components that can lead to difficulty in extension or retraction of the brush due to the force applied in the handle.Moreover, continued movements applied to the handle can result to working length (sheath and wire) breakage.It is most likely that procedural or anatomical factors encountered during procedure could have affected the device performance and its integrity.Based on the information available and the analysis performed, the most probable root cause classification is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description
It was reported to boston scientific corporation that a pulmonary cytology brush was used in the lungs during a biopsy procedure performed on an unknown date.According to the complainant, during the procedure and inside the patient, the nurse tried to open the cytology brush but the pull wire was broken just below the handle.The procedure was completed with another pulmonary cytology brush.There were no patient complications reported as a result of this event.The patient condition following the procedure was reported to be fine.Note: this event has been deemed an mdr-reportable event based on the investigation results which revealed that the working length (sheath and wire) was found broken from the handle.

Brand Name
CELLEBRITY
Common Device Name
BRUSH, BIOPSY, BRONCHOSCOPE (NON-RIGID)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9146457
Report Number3005099803-2019-04701
Device Sequence Number2802273
Product Code BTG
UDI-Device Identifier08714729138990
UDI-Public08714729138990
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K780872
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2021
Device Model NumberM00516011
Device Catalogue Number1601
Device Lot Number0023231914
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/12/2019
Initial Report FDA Received Date10/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1